Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 3, 2008, 4:29 AM CDT for Amite County, Pike County, Wilkinson County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2008, 4:29 AM CDT (09:29 UTC)
- Expired
- May 3, 2008, 5:15 AM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Pike County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030930 SVRLIX MSC005-113-157-031015- /O.NEW.KLIX.SV.W.0101.080503T0929Z-080503T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 AM CDT SAT MAY 3 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF LIBERTY... WESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF MCCOMB... EAST CENTRAL WILKINSON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 515 AM CDT * AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SMITHDALE TO 6 MILES SOUTHWEST OF CENTREVILLE...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SMITHDALE BY 455 AM CDT... LIBERTY BY 500 AM CDT... 7 MILES NORTHWEST OF SUMMIT AND 8 MILES NORTHWEST OF MCCOMB BY 515 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3136 9040 3102 9048 3103 9124 3136 9090 TIME...MOT...LOC 0929Z 270DEG 17KT 3133 9082 3103 9112 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:34 PM CDT, 12 hours 55 minutes earlier.
Area forecast discussion, May 2, 3:34 PM CDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT FRI MAY 2 2008 .SHORT TERM... A 500 MB SHORT WAVE TROUGH COMBINED WITH WARM ADVECTION AND SURFACE HEATING IS PROVIDING ENOUGH SUPPORT TO ERODE LOW LEVEL CAP OVER AREAS WEST OF INTERSTATE 55 LATE THIS AFTERNOON. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SINCE THERE IS PLENTLY OF LOW LEVEL SHEAR ASSOCIATED WITH A 40 KNOT LOW LEVEL SOUTHERLY JET WHICH COVERS LOUISIANA AND MISSISSIPPI AT THIS TIME. THE THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT AS THE SHORT WAVES MOVES EAST OF THE AREA. HOWEVER...ANOTHER UPPER LEVEL SHORT WAVE SHOULD START IMPACTING OUR REGION EARLY SATURDAY MORNING AS THE LEFT FRONT QUADRANT OF THE UPPER LEVEL JET MOVES INTO SOUTHERN LOUISIANA. AT THE LOWER LEVELS A COLD FRONT WILL MOVE INTO LOUISIANA TONIGHT AND THEN MOVE VERY SLOWLY SOUTHEAST DURING THE DAY. THE COLD FRONT WILL PROVIDE A FAVORABLE LOW LEVEL FOCUS FOR HEAVY RAIN. THE COLD FRONT SHOULD MOVE OFF THE LOUISIANA AND MISSISSIPPI COAST BY SATURDAY EVENING. FLASH FLOOD GUIDANCE IS BETWEEN 3 TO 5 INCHES. I COULD NOT RULE OUT THAT THERE COULD BE SOME ISOLATED RAINFALL AMOUNTS IN THIS RANGE. SO HAVE HAVE PLACED LOCALLY HEAVY RAINFALL POSSIBLE IN THE FORECAST AND HAVE HELD OFF ON ISSUING A FLOOD WATCH AT THIS TIME TO SEE IF THIS SCENARIO UNFOLDS. .LONG TERM... AS THE UPPER LEVEL LOW IN THE PLAINS MOVES NORTHEAST TOWARDS THE GREAT LAKES ON TONIGHT AND SATURDAY...IT WILL WEAKEN AND THE UPPER LEVEL FLOW OVER THE GULF STATES WILL BECOME MORE WEST AND EVENTUALLY NORTHWEST AS THE UPPER LEVEL RIDGE BUILDS OVER TEXAS AND LOUISIANA EARLY NEXT WEEK. THIS SHOULD ALLOW A WARM...DRY PERIOD OF WEATHER TO TAKE HOLD THIS WEEK. && .AVIATION... SCATTERED CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...MAINLY AFFECTING BTR AND MCB...WITH MSY POSSIBLY AFFECTED BY 00Z. CONVECTION GENERALLY MOVING FROM 220 DEGREES AT 20 TO 25 KNOTS. WINDS WILL DIMINISH BELOW 15 KNOTS AND THERE SHOULD BE A BREAK FOR 4 TO 6 HOURS BEFORE CONVECTION WITH MAIN FRONT APPROACHES FROM NORTHWEST. CEILINGS SHOULD REMAIN IN THE MVFR TO VFR RANGE FOR MOST OR ALL NIGHT. OUTSIDE OF CONVECTION...ANTICIPATE SEVERAL HOURS OF MVFR VISIBILITIES AROUND SUNRISE AS AIRMASS WILL BE MOIST AND WINDS RELATIVELY LIGHT WITH FRONT IN THE AREA. 35 && .MARINE... WINDS GENERALLY BELOW ADVISORY CRITERIA AT MID-AFTERNOON AND SEE LITTLE INDICATION THAT GRADIENT WILL INCREASE SIGNIFICANTLY...SO HAVE DROPPED SCA...BUT WILL CONTINUE EXERCISE CAUTION WITH WINDS 15 TO 20 KNOTS. SEAS WILL TAKE SEVERAL HOURS TO RELAX SLIGHTLY WITH NEARSHORE 4 TO 5 FEET...AND OFFSHORE PROBABLY ABOUT 7 FEET. WHILE THERE IS NO CONVECTION OFFSHORE AT PRESS TIME...SCATTERED CONVECTION WILL MOVE INTO THE COASTAL WATERS OVERNIGHT AND CONTINUE INTO SATURDAY. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 67 81 58 79 / 70 60 0 10 BTR 68 81 59 81 / 70 60 10 10 MSY 70 81 66 80 / 60 60 20 10 GPT 70 78 66 79 / 40 60 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 2, 4:40 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 PM CDT FRI MAY 2 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-031100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 440 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH TONIGHT MAINLY IN SOUTHWEST MISSISSIPPI AND ACROSS EAST CENTRAL LOUISIANA AND SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED WEAK TORNADOES ARE POSSIBLE AS WELL AS FREQUENT LIGHTNING AND HEAVY RAINFALL. FOR COASTAL SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI...SCATTERED MODERATE TO STRONG INTENSITY THUNDERSTORMS WILL BE POSSIBLE BUT WILL LIKELY REMAIN BELOW SEVERE LEVELS. WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZED HAIL WILL BE THE GREATEST THREAT FROM THE STRONGER STORMS ALONG WITH OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. TIDES... TIDES WILL BE ABOUT A FOOT ABOVE NORMAL THROUGH TONIGHT. HYDROLOGY... HIGH RIVER FLOWS AND FLOODING CONTINUES ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS... THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED SATURDAY...ENDING FROM WEST TO EAST SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN NEXT THURSDAY. HYDROLOGY... HIGH FLOWS AND RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT BEING REQUESTED AT THIS TIME BUT MAY BE NECESSARY TONIGHT OF SATURDAY. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR STORM DAMAGE PROMPTLY RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, May 3, 2:16 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 216 AM CDT SAT MAY 3 2008 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 216 AM CDT SAT MAY 3 2008 .THUNDERSTORMS EXPECTED TO ENTER THE AREA LATER TONIGHT AND EARLY SATURDAY MORNING... A VERY HUMID AND UNSTABLE AIRMASS IS SITUATED OVER SOUTH LOUISIANA AND SOUTHERN MISSISSIPPI. A WEAK AND SLOW MOVING COLD FRONT WILL BRING A ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS INTO EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI BY 4 AM...CONTINUING EASTWARD ACROSS SOUTHEAST LOUISIANA THROUGH DAYBREAK. SCATTERED SHOWERS WILL ALSO BE POSSIBLE FOR THE REMAINDER OF TONIGHT PRIOR TO THE LINE OF STORMS PASSAGE. THE PRIMARY CONCERNS WILL BE FLOODING RAINS...PARTICULARLY IN AREAS THAT RECEIVED HEAVY RAINS FRIDAY EVENING IN THE FLORIDA PARISHES. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WIND GUSTS AND SOME HAIL. AN ISOLATED FUNNEL CLOUD OR WEAK TORNADO CAN NOT BE RULED OUT. BE AWARE OF INCLEMENT WEATHER MOVING THROUGH THE AREA THIS MORNING. A FLASH FLOOD WATCH MAY BE ISSUED THIS MORNING FOR PORTIONS OF SOUTH LOUISIANA AND SOUTHERN MISSISSIPPI. STAY TUNED TO LOCAL TV...RADIO AND INTERNET FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGH THIS SATURDAY MORNING. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 61 min |
| May 2, 9:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| May 3, 4:13 AM CDT | Tornado Warning | LIX | Walthall | 32 min |
| May 3, 4:54 AM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall | 6 hr |
| May 3, 6:37 AM CDT | River Flood Warning | LIX | Pearl River | 19 hr |
| May 3, 6:43 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.